Vein pain

I had my first round of Taxol 1 week ago.   I am now noticing a bruised feeling along the vein that had the iv.  It is also feeling stiff at the elbow - not in the joint but the tissue.   Wondering if this is common.   There were no problems with the iv.  Thanks everyone. 

Comments

  • kastoyleskastoyles ✭✭✭
    @LynneA - I don't recall having any issues with vein pain. I do  know that my veins are not the same since chemo. Lab techs aren't able to find a 'good' vein as easily as pre-chemo. Next time they will do your infusion in the opposite arm. Be sure and mention it to your care team.
  • @LynneA
    Like kastoyles I don't recall any issues other than those that gemcitabine cause....it was a replacement for taxol for me and is very hard on the veins.  I would agree you should mention this to your care team, assuming it begins to let up in the next few days.  If it persists and is not improving or getting worse I'd put a call in to your oncologist or someone in your care team just to be sure you don't need any treatment or change in orders for your next chemo.  
  • I had vein pain during chemo.  I was told that the drugs were burning my veins.  Before my 4th session a pick line was installed in my upper arm.  This made a huge difference.  If I have to have chemo again, I will ask for a pick line to be installed before I start.
  • I did end up with a picc line and it helped a lot. 
  • @LynneA
    So glad to hear the PICC line has helped relieve the issue for you.  A chest port is also an option to explore moving forward if the PICC becomes a nuisance to maintain.  I have a port and find it the best decision I ever made but many are equally happy with a PICC.  Either way, eliminating the traditional IV for most purposes is a huge bonus.

    Best wishes for success in your treatment. 
Sign In or Register to comment.